What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 31, 2:00 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 31, 2:00 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
300 PM EDT Wed Jul 31 2024
.SYNOPSIS...
Seasonably warm and humid conditions will lead to occasional
chances for thunderstorms through the end of the week and even
into the upcoming weekend. A drier airmass will settle into the
Ohio Valley early next week, with seasonable temperatures
expected to persist.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MCS progressing across Indiana early this afternoon has been
weakening on the northern side but maintaining
itself/strengthening on the southern side. The best instability
is currently across portions of southern Indiana and much of
Kentucky. Thus expect this activity to continue to feed south
southeast into that region over the next few hours. This will
likely put our far southwestern counties on the fringe of the
stronger activity with the best chance for any severe storms
most likely to the southwest of the Cincinnati metro area. On
the backside of this MCS, pcpn will taper off and expect a
general lull as we head into the overnight hours. However, it
does look like another MCS will develop off to our northwest
tonight and track southeast toward our area late tonight. This
will likely be in a weakening state as it moves into our area so
will just bring some higher end chance pops into parts of our
west late tonight. Lows tonight will be in the lower 70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The remnants of the overnight MCS will likely continue to
dissipate across our area through Thursday morning. This will
once again add some uncertainty as to how things will unfold
Thursday afternoon into Thursday evening as this could have
some mitigating effects on our temperatures and instability as
we head through the day. Nonetheless, temperatures should
eventually push into the upper 80s to lower 90s. This will
combine with dewpoints in the mid 70s to push indices to around
100 degrees or so in the afternoon. Once again there remains
some uncertainty with the possibility of another MCS dropping
southeast toward the destabilizing airmass across our area
later Thursday afternoon into Thursday evening. Given this, will
limit pops to just high chance across most of the area for late
into the day and Thursday evening. A few strong to severe
storms would once again be possible with damaging winds and
locally heavy rain being the main threats.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A surface low and upper level vorticity max will progress through
the Ohio Valley on Friday and Friday night. Showers and storms are
likely to occur ahead of the system especially on Friday afternoon
into Friday evening when diurnal instability should most favorably
overlap with forcing. Some storms could pose a severe and flood risk
in the high DCAPE and high PWAT environment. Damaging winds and
isolated flooding are the main concerns. Forecast highs on Friday
have a fair degree of uncertainty due to the possibility of
convection. If storms form early, highs could be limited to the
lower or middle 80s. If more sunshine occurs deeper into the day,
highs could easily push 90. Temperatures remain warm and humid
Friday night with southerly flow remaining in place.
The surface low and upper level trough remain overhead on Saturday
which could support some unsettled conditions with rain showers.
Winds shift to the northwest on Saturday which helps keep highs in
the lower to middle 80s areawide.
The low moves east of the area by Sunday when high pressure moves
across the Ohio Valley into at least Monday. Temperatures drop
closer to seasonal averages with northerly flow in place to start
the week. Dry conditions are expected. Heat and rain chances start
to slowly increase toward the midweek as another boundary may move
into the region from the north.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Remnants of the earlier convective complex are pushing across
eastern Indiana into western Ohio/northern Kentucky attm. The
stronger storms have been focused along the southern edge of
this where the instability has been increasing this afternoon.
This activity will likely continue to build east southeast into
the better instability and generally remain to the southwest of
our TAF sites. However, with KCVG/KLUK remaining on the fringe
of the instability gradient, will allow for a tempo TSRA for a
few hour period there later this afternoon. Elsewhere, will
limit pcpn chances to just a VCTS at the remaining TAF sites.
On the back side of this activity, expect to see a lull in pcpn
later this evening into the overnight hours. Some of the hi res
models are suggesting some additional thunderstorm activity
dropping southeast toward the region late tonight into Thursday
morning. There is some uncertainty with this though so will just
bring a vcsh back into the TAF sites toward the end of the
period to account for this.
OUTLOOK...Thunderstorms are possible Wednesday night through
Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Campbell
AVIATION...JGL
Hazardous weather outlook, Jul 31, 2:27 PM EST, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
327 PM EDT Wed Jul 31 2024
INZ050-058-059-066-KYZ099-100-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-011000-
Wayne-Fayette-Union-Franklin-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-
Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-
Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
327 PM EDT Wed Jul 31 2024
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Several rounds of showers and storms are likely Thursday through
Friday. Some locally heavy rain and gusty winds will be the primary
threats with this activity. Repeated rounds of heavy rain may lead
to localized flooding, which could continue into Saturday.
Additionally, heat index values around 100 degrees are possible
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ073>075-080-KYZ089>098-011000-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-
327 PM EDT Wed Jul 31 2024
This Hazardous Weather Outlook is for southeast Indiana and
northern Kentucky.
.DAY ONE...Tonight.
Thunderstorms are likely into early this evening with strong to
damaging wind and locally heavy rain the primary threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Several rounds of showers and storms are likely Thursday through
Friday. Some locally heavy rain and gusty winds will be the primary
threats with this activity. Repeated rounds of heavy rain may lead
to localized flooding, which could continue into Saturday.
Additionally, heat index values around 100 degrees are possible
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to relay any severe weather reports to the
National Weather Service.
In the hours before
Special weather statement, Jul 31, 3:11 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
411 PM EDT Wed Jul 31 2024
INZ073-312045-
Ripley IN-
411 PM EDT Wed Jul 31 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN RIPLEY COUNTY THROUGH
445 PM EDT...
At 410 PM EDT, strong thunderstorms were located along a line
extending from 8 miles north of North Vernon to 8 miles southeast of
Vernon, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Versailles, Osgood, Holton, Napoleon, Millhousen, Rexville, Otter
Village, Benham, and New Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3920 8544 3926 8532 3892 8520 3891 8544
TIME...MOT...LOC 2010Z 271DEG 22KT 3912 8568 3888 8554
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 31, 3:19 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
419 PM EDT Wed Jul 31 2024
INZ080-KYZ089-090-312045-
Switzerland IN-Carroll KY-Gallatin KY-
419 PM EDT Wed Jul 31 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OHIO...SWITZERLAND...
CARROLL AND WESTERN GALLATIN COUNTIES THROUGH 445 PM EDT...
At 419 PM EDT, strong thunderstorms were located along a line
extending from 10 miles southeast of Vernon to near Madison to 9
miles northwest of Bedford, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Pleasant, Fairview, Ghent,
Prestonville, Center Square, Braytown, Interstate 71 at Mile Marker
52, Langstaff, Locust, Markland, Moorefield, Avonburg, Quercus Grove,
Mount Sterling, Jacksonville, and US Route 42 at State Route 184.
This includes I-71 in Kentucky between mile markers 43 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Indiana...and northern Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3874 8526 3869 8520 3891 8520 3891 8514
3890 8514 3890 8491 3876 8492 3863 8499
3863 8523 3872 8533 3874 8533
TIME...MOT...LOC 2019Z 273DEG 40KT 3893 8543 3880 8536 3868 8545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 31, 3:42 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
442 PM EDT Wed Jul 31 2024
INZ080-KYZ089-090-094-312115-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
442 PM EDT Wed Jul 31 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
SWITZERLAND...CARROLL...NORTHWESTERN OWEN AND GALLATIN COUNTIES
THROUGH 515 PM EDT...
At 441 PM EDT, a strong thunderstorm was located over Carrollton,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Carrollton, Vevay, Warsaw, Owenton, Kentucky Speedway, Glencoe,
Ghent, Sanders, Sparta, Worthville, Prestonville, Braytown,
Interstate 71 at Mile Marker 52, Interstate 71 at US Route 127,
Wheatley, Langstaff, New Liberty, US Route 42 at State Route 184,
Interstate 71 at State Route 227, and Long Ridge.
This includes I-71 in Kentucky between mile markers 40 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Indiana...and northern Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3869 8520 3877 8520 3877 8478 3872 8479
3870 8478 3852 8479 3858 8508 3860 8508
3859 8513 3861 8522 3862 8523 3871 8523
TIME...MOT...LOC 2041Z 277DEG 28KT 3868 8515
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH